MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1016/j.jhep.2007.06.014

Медицинская библиотека · Journal of hepatology · 2007

Herbal does not mean innocuous: ten cases of severe hepatotoxicity associated with dietary supplements from Herbalife products.

Schoepfer Alain M, Engel Antoinette, Fattinger Karin, Marbet Urs A, Criblez Dominique, Reichen Juerg, Zimmermann Arthur, Oneta Carl M

Клинический случайСтатьяПеревод пока не подготовлен

Аннотация

BACKGROUND/AIMS: Herbal agents are popular and perceived as safe because they are supposedly 'natural'. We report 10 cases of toxic hepatitis implicating Herbalife products.

METHODS

To determine the prevalence and outcome of hepatotoxicity due to Herbalife products. A questionnaire was sent to all public Swiss hospitals. Reported cases were subjected to causality assessment using the CIOMS criteria.

RESULTS

Twelve cases of toxic hepatitis implicating Herbalife preparations (1998-2004) were retrieved, 10 sufficiently documented to permit causality analysis. Median age of patients was 51 years (range 30-69) and latency to onset was 5 months (0.5-144). Liver biopsy (7/10) showed hepatic necrosis, marked lymphocytic/eosinophilic infiltration and cholestasis in five patients. One patient with fulminant liver failure was successfully transplanted; the explant showed giant cell hepatitis. Sinusoidal obstruction syndrome was observed in one case. Three patients without liver biopsy presented with hepatocellular (2) or mixed (1) liver injury. Causality assessment of adverse drug reaction was classified as certain in two, probable in seven and possible in one case(s), respectively.

CONCLUSIONS

We present a case series of toxic hepatitis implicating Herbalife products. Liver toxicity may be severe. A more detailed declaration of components and pro-active role of regulatory agencies would be desirable.

Для цитирования: Schoepfer Alain M, Engel Antoinette, Fattinger Karin, Marbet Urs A, Criblez Dominique, Reichen Juerg, Zimmermann Arthur, Oneta Carl M. Herbal does not mean innocuous: ten cases of severe hepatotoxicity associated with dietary supplements from Herbalife products.. Journal of hepatology. 2007. DOI: 10.1016/j.jhep.2007.06.014.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.